Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 13, NWS Rapid City, SD

May 5, 2012Custer County, Lawrence County, Pennington County, South Dakota

NWS Rapid City, SD issued this severe thunderstorm warning at May 5, 2012, 2:59 AM MDT for Custer County, Lawrence County, Pennington County, South Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2012, 2:59 AM MDT (08:59 UTC)
Expired
May 5, 2012, 4:00 AM MDT
In force
61 min
Issued by
NWS Rapid City, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Custer County, SD, Lawrence County, SD, Pennington County, SD

The radar

The Rapid City radar (KUDX), 69 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 2:19 AM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS53 KUNR 050859
SVRUNR
SDC033-081-103-051000-
/O.NEW.KUNR.SV.W.0013.120505T0859Z-120505T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
259 AM MDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CUSTER COUNTY IN SOUTHWESTERN SOUTH DAKOTA...
  SOUTHEASTERN LAWRENCE COUNTY IN WEST CENTRAL SOUTH DAKOTA...
  WEST CENTRAL PENNINGTON COUNTY IN WEST CENTRAL SOUTH DAKOTA...

* UNTIL 400 AM MDT

* AT 256 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF MOON...OR 13 MILES EAST OF DOWNTOWN NEWCASTLE...AND
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HILL CITY...DEERFIELD...DEERFIELD RESERVOIR...CRAZY HORSE
  MEMORIAL...SYLVAN LAKE...ROCHFORD...HARNEY PEAK...MYSTIC...MOUNT
  RUSHMORE...SILVER CITY...KEYSTONE...SHERIDAN LAKE...PACTOLA
  RESERVOIR...HAYWARD...ROCKERVILLE...JOHNSON SIDING...NEMO AND
  HISEGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4384 10406 4397 10405 4424 10346 4422 10345
      4414 10345 4414 10339 4386 10319 4374 10397
TIME...MOT...LOC 0859Z 244DEG 37KT 4388 10391
WIND...HAIL 60MPH 1.00IN

$$

SCHILD
1 follow-up statement
894 
WWUS53 KUNR 050920
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
320 AM MDT SAT MAY 5 2012

SDC033-081-103-051000-
/O.CON.KUNR.SV.W.0013.000000T0000Z-120505T1000Z/
PENNINGTON SD-LAWRENCE SD-CUSTER SD-
320 AM MDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CUSTER...SOUTHEASTERN LAWRENCE AND WEST CENTRAL PENNINGTON COUNTIES
UNTIL 400 AM MDT...

AT 315 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
WEST OF HILL CITY...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  HILL CITY...ROCHFORD...HARNEY PEAK...MYSTIC...MOUNT RUSHMORE...
  SILVER CITY...KEYSTONE...SHERIDAN LAKE...PACTOLA RESERVOIR...
  HAYWARD...ROCKERVILLE...JOHNSON SIDING...NEMO AND HISEGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4400 10399 4424 10346 4422 10345 4414 10345
      4414 10339 4386 10319 4377 10378
TIME...MOT...LOC 0920Z 244DEG 32KT 4396 10363
WIND...HAIL 60MPH 1.00IN

$$

SCHILD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:53 PM MDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 4, 10:53 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1053 PM MDT FRI MAY 4 2012

.AVIATION...06Z TAFS
VFR CIGS AROUND 4KT OVER NORTHEAST WY/WESTERN SD...BUT MVFR CIGS
DEVELOPING OVER FAR SOUTHERN SD. SCT SHRA/TSRA CONTINUE...AND EXPECT
THEM TO INCREASE IN COVERAGE OVERNIGHT INTO SATURDAY. IFR/MVFR
CONDITIONS EXPECTED AS LOW STRATUS CONTINUES TO DEVELOP OVERNIGHT
ACROSS THE AREA THROUGH SATURDAY MORNING. FRONTAL PASSAGE TOMORROW
WILL CREATE GUSTY NORTH/NORTHEASTERLY WINDS.

&&

.PREV DISCUSSION... /ISSUED 955 PM MDT FRI MAY 4 2012/

UPDATE...03Z SURFACE ANALYSIS HAD DIFFUSE FRONTAL BOUNDARY FROM
WESTERN WY THROUGH NE INTO WESTERN IA. EASTERLY UPSLOPE FLOW
INCREASING AS UPPER TROUGH OVER THE NORTHWEST US HEADS THIS WAY.
OVERNIGHT...LATEST NAM/RUC/HRRR SHOW A DECENT BAND OF 850-700MB
THETA-E ADVECTION ON THE NOSE OF A WEAK LOW LEVEL JET. MUCAPE
INCREASES ABOUT 500J/KG AS MOISTURE CONTINUES TO STREAM INTO CWA.
SHOULD SEE A GOOD BAND OF SHRA/-TSRA DEVELOP FROM SOUTH CENTRAL SD
INTO NORTHWEST SD OVERNIGHT AND HAVE THUS INCREASE POPS FOR THESE
AREAS. GIVEN UPSTREAM TD/S IN THE MID 50S/LOWER 60S EXPECT AREAS
OF FOG TO DEVELOP OVERNIGHT.

PREV DISCUSSION... /ISSUED 256 PM MDT FRI MAY 4 2012/

DISCUSSION...CURRENT SURFACE MAP SHOWS STATIONARY FRONT ACROSS
NORTHERN NEBRASKA. A FEW SHOWERS/THUNDERSTORMS ACROSS THE BLACK
HILLS AND NORTHWEST SOUTH DAKOTA.

SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST
WYOMING/WESTERN SOUTH DAKOTA THROUGH THIS EVENING ON NOSE OF MID
LEVEL JET. WITH BEST INSTABILITY/SHEAR ALONG SURFACE FRONT IN
NEBRASKA...MAIN FOCUS FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING WILL BE SOUTH OF THE FORECAST AREA. BROAD AREA OF
850-700MB THETA-E ADVECTION DEVELOPS FROM JUST NORTH OF BLACK
HILLS INTO SOUTH CENTRAL SOUTH DAKOTA AROUND 06Z...WITH COVERAGE OF
SHOWERS/THUNDERSTORMS INCREASING OVERNIGHT. MOIST EAST-NORTHEAST
BOUNDARY LAYER FLOW WILL BRING LOW STRATUS/FOG ACROSS MUCH OF
WESTERN SOUTH DAKOTA. STRATUS/FOG WILL PERSIST INTO SATURDAY
MORNING.

MODELS CONSISTENT IN BRINGING UPPER TROF ACROSS THE NORTHERN
ROCKIES TONIGHT AND CLOSING OFF UPPER LOW IN THE VICINITY OF
NORTHEAST MONTANA. AS SYSTEM CLOSES OFF...BROAD AREA OF QG FORCING
SWEEPS ACROSS THE FORECAST AREA. STRONG SUBSIDENCE THEN SETS UP
ACROSS THE AREA SATURDAY NIGHT...WITH PRECIPITATION PUSHING EAST
OF THE FORECAST AREA.

WILL BE WINDY ON SUNDAY WITH TIGHT PRESSURE GRADIENT IN THE WAKE
OF THE COLD FRONT...WILL LIKELY NEED WIND HEADLINES ON THE PLAINS
NORTH AND EAST OF THE BLACK HILLS. COLD MID LEVEL TEMPERATURES AND
CYCLONIC FLOW SHOULD PROMOTE SOME SHOWER DEVELOPMENT SUNDAY
AFTERNOON.

EXTENDED...UPPER RIDGING WILL BUILD ACROSS THE REGION MONDAY BEHIND
A DEPARTING UPPER LOW. A FEW LINGERING SHOWERS ARE POSSIBLE MONDAY
OVER THE BLACK HILLS...OTHERWISE A DRY WEATHER IS IN STORE FOR MUCH
OF THE LONG TERM AS A REX BLOCK SETS UP OVER THE WESTERN CONUS. NEAR
TO ABOVE AVERAGE TEMPERATURES ARE EXPECTED. THE NEXT APPROACHING
TROF MAY BRING SOME PRECIP TO THE AREA LATE THURSDAY INTO FRIDAY.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&

SHORT TERM...HELGESON
LONG TERM....WFO UNR
AVIATION...BARDALAMAS

In the hours before

Special weather statement, May 5, 1:54 AM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
154 AM MDT SAT MAY 5 2012

SDZ012-013-031-072-073-050900-
BUTTE SD-NORTHERN MEADE CO PLAINS SD-PENNINGTON CO PLAINS SD-SOUTHERN
MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD-
154 AM MDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN
PENNINGTON...CENTRAL MEADE AND SOUTHEASTERN BUTTE COUNTIES UNTIL 300
AM MDT...

AT 152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BEAR BUTTE STATE PARK...OR
16 MILES EAST OF DOWNTOWN STURGIS...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HEREFORD...
  FAIRPOINT...
  UNION CENTER...
  ENNING...
  STONEVILLE...
  RED OWL...
  OPAL...
  WHITE OWL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4500 10260 4437 10221 4421 10337 4459 10342
TIME...MOT...LOC 0755Z 247DEG 37KT 4441 10315

SCHILD
Special weather statement, May 5, 2:06 AM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
206 AM MDT SAT MAY 5 2012

WYZ058-050900-
WESTON WY-
206 AM MDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTON COUNTY UNTIL 300 AM MDT...

AT 201 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARETON...OR 26 MILES WEST OF DOWNTOWN
NEWCASTLE...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DOWNTOWN NEWCASTLE...
  OSAGE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4357 10474 4377 10493 4406 10442 4398 10437
      4390 10416 4386 10407 4385 10406 4381 10406
TIME...MOT...LOC 0806Z 233DEG 33KT 4376 10465

SCHILD
Special weather statement, May 5, 2:46 AM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
246 AM MDT SAT MAY 5 2012

SDZ024-026-028-031-072-073-050945-
CENTRAL BLACK HILLS SD-NORTHERN BLACK HILLS SD-PENNINGTON CO PLAINS
SD-RAPID CITY SD-SOUTHERN MEADE CO PLAINS SD-STURGIS/PIEDMONT FOOT
HILLS SD-
246 AM MDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PENNINGTON AND
SOUTHWESTERN MEADE COUNTIES UNTIL 345 AM MDT...

AT 242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLACK HAWK...OR 7 MILES NORTHWEST OF
DOWNTOWN RAPID CITY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DOWNTOWN RAPID CITY...
  RAPID VALLEY...
  ELLSWORTH AFB...
  BOX ELDER...
  NEW UNDERWOOD...
  HEREFORD...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 46 AND
80...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4449 10288 4411 10267 4403 10341 4420 10345
TIME...MOT...LOC 0846Z 246DEG 28KT 4415 10331

SCHILD
Special weather statement, May 5, 2:47 AM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
247 AM MDT SAT MAY 5 2012

SDZ024-026-028-050930-
CENTRAL BLACK HILLS SD-NORTHERN BLACK HILLS SD-RAPID CITY SD-
247 AM MDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN LAWRENCE...
WESTERN PENNINGTON AND EXTREME SOUTHWESTERN MEADE COUNTIES UNTIL 330
AM MDT...

AT 242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEERFIELD RESERVOIR...OR 10 MILES NORTHWEST
OF HILL CITY...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HILL CITY...
  MYSTIC...
  SILVER CITY...
  PACTOLA RESERVOIR...
  SHERIDAN LAKE...
  JOHNSON SIDING...
  HISEGA...
  ROCKERVILLE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4419 10341 4392 10328 4392 10379 4409 10384
TIME...MOT...LOC 0847Z 260DEG 23KT 4402 10369

SCHILD
Special weather statement, May 5, 2:50 AM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
250 AM MDT SAT MAY 5 2012

SDZ028-029-WYZ057-058-050930-
CENTRAL BLACK HILLS SD-SOUTHERN BLACK HILLS SD-WESTON WY-WYOMING
BLACK HILLS WY-
250 AM MDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WESTON...NORTHWESTERN
CUSTER AND WESTERN PENNINGTON COUNTIES UNTIL 330 AM MDT...

AT 247 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF DOWNTOWN NEWCASTLE...MOVING EAST
AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HILL CITY...
  MOON...
  DEERFIELD...
  DEERFIELD RESERVOIR...
  MYSTIC...
  HARNEY PEAK...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4410 10366 4387 10349 4374 10412 4391 10420
TIME...MOT...LOC 0851Z 250DEG 36KT 4385 10404

SCHILD
Local storm report, May 5, 2:54 AM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
254 AM MDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             3 N JOHNSON SIDING      44.13N 103.43W
05/05/2012  E0.75 INCH       PENNINGTON         SD   TRAINED SPOTTER

            DIME SIZED HAIL LASTED FOR 10 MINUTES.

&&

JSCHILD

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 12:57 AM MDTSpecial Weather StatementUNRLawrence48 min
May 5, 1:49 AM MDTSevere Thunderstorm WarningUNRLawrence, Meade, Pennington56 min
May 5, 1:54 AM MDTSpecial Weather StatementUNRMeade66 min
May 5, 2:46 AM MDTSpecial Weather StatementUNRPennington59 min
May 5, 2:47 AM MDTSpecial Weather StatementUNRLawrence43 min
May 5, 2:50 AM MDTSpecial Weather StatementUNRCuster40 min
May 5, 3:45 AM MDTSevere Thunderstorm WarningUNRHaakon, Jackson, Pennington60 min
May 5, 3:55 AM MDTSevere Thunderstorm WarningUNRCuster, Pennington51 min
May 5, 4:20 AM MDTSevere Thunderstorm WarningUNRJackson55 min
May 5, 4:27 AM MDTSpecial Weather StatementUNRCuster48 min
May 5, 4:39 AM MDTSevere Thunderstorm WarningUNRCuster, Fall River66 min
May 5, 4:54 AM MDTSevere Thunderstorm WarningUNRJackson, Mellette66 min
May 5, 5:02 AM MDTSevere Thunderstorm WarningUNRTripp48 min
May 5, 5:31 AM MDTSevere Thunderstorm WarningUNRJackson, Pennington59 min
May 5, 5:45 AM MDTSevere Thunderstorm WarningUNRPennington60 min
May 5, 6:37 AM MDTSpecial Weather StatementUNRJackson53 min
May 5, 7:33 AM MDTSpecial Weather StatementUNRMellette42 min
May 5, 2:48 PM MDTWind AdvisoryUNRButte, Haakon, Harding, Meade, Pennington, Perkins and 1 more28 hr
May 5, 4:32 PM MDTSpecial Weather StatementUNRCuster58 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.